MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRS 11MM X 127MM FEMORAL STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MRS 11MM X 127MM FEMORAL STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6485-3-011
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is being performed in an attempt to identify the cause of the event.Should additional information become available it will be reported in a supplemental report.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned.
 
Event or Problem Description
It has been reported "broken stem in situ".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a mrs stem was reported.The event was confirmed via photos.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs note the following: device was shown with biological material throughout and the superior part of the device was fractured off confirming the event.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: one x-ray showing the top portion of the body as well as stem of a distal femoral replacing component.There are two hand drawn arrows purportedly pointing to a fracture in the distal portion of the stem.The x-ray picture is highly pixillated.I do not see any fracture in the stem nor the bony femur.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the reported device was not returned however photographs were provided for review.The photographs note the following: device was shown with biological material throughout and the superior part of the device was fractured off confirming the event.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It has been reported "broken stem in situ.".

Brand Name
MRS 11MM X 127MM FEMORAL STEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10626024
Report Number0002249697-2020-02041
Device Sequence Number3311865
Product Code LPH
UDI-Device Identifier07613327048322
UDI-Public07613327048322
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K040749
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number6485-3-011
Device Catalogue Number64853011
Device Lot Number169244B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age22 YR